Skip to main content
Log in

Uncomplemented subspaces in operator and polynomial ideals

  • Published:
Revista Matemática Complutense Aims and scope Submit manuscript

Abstract

Generalizing a number of known linear and nonlinear results, we establish conditions for the space of linear operators belonging to a given operator ideal not to be complemented in the space of bounded linear operators, and for the space of n-homogeneous polynomials belonging to a given polynomial ideal not to be complemented in the space of continuous n-homogeneous polynomials. Illustrative examples are provided.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. Aron, R.M., Rueda, P.: \({\cal{I}}\)-bounded holomorphic functions. J. Nonlinear Convex Anal. 16(12), 2539–2551 (2015)

    MathSciNet  MATH  Google Scholar 

  2. Aron, R.M., Schottenloher, M.: Compact holomorphic mappings on Banach spaces and the approximation property. J. Funct. Anal. 21, 7–30 (1976)

    Article  MathSciNet  Google Scholar 

  3. Bator, E., Lewis, P.: Complemented spaces of operators. Bull. Pol. Acad. Sci. Math. 50(4), 413–416 (2002)

    MathSciNet  MATH  Google Scholar 

  4. Berrios, S., Botelho, G.: Approximation properties determined by operator ideals. Stud. Math. 208, 97–116 (2012)

    Article  Google Scholar 

  5. Bessaga, C., Pełczyński, A.: On bases and unconditional convergence of series in Banach spaces. Stud. Math. 17, 151–164 (1958)

    Article  MathSciNet  Google Scholar 

  6. Blasco, F.: Complementation of symmetric tensor products and polynomials. Stud. Math. 123, 165–173 (1997)

    Article  MathSciNet  Google Scholar 

  7. Botelho, G., Braunss, H.-A., Junek, H., Pellegrino, D.: Holomorphy types and ideals of multilinear mappings. Stud. Math. 177(1), 43–65 (2006)

    Article  MathSciNet  Google Scholar 

  8. Botelho, G., Pellegrino, D.: Two new properties of ideals of polynomials and applications. Indag. Math. (N.S.) 16(2), 157–169 (2005)

    Article  MathSciNet  Google Scholar 

  9. Botelho, G., Pellegrino, D.: On symmetric ideals of multilinear mappings between Banach spaces. J. Aust. Math. Soc. 81(1), 141–148 (2006)

    Article  MathSciNet  Google Scholar 

  10. Botelho, G., Pellegrino, D., Rueda, P.: On composition ideals of multilinear mappings and homogeneous polynomials. Publ. Res. Inst. Math. Sci. 43, 1139–1155 (2007)

    Article  MathSciNet  Google Scholar 

  11. Botelho, G., Torres, E.: Strongly factorable multilinear operators on Banach spaces. Colloq. Math. 154, 15–30 (2018)

    Article  MathSciNet  Google Scholar 

  12. Caraballo, B.M., Fávaro, V.V.: Strongly mixing convolution operators on Fréchet spaces of entire functions of a given type and order. Integral Equ. Oper. Theory 92(4), 27 (2020)

    Article  Google Scholar 

  13. Carando, D., Dimant, V., Muro, S.: Coherent sequences of polynomial ideals on Banach spaces. Math. Nachr. 282(8), 1111–1133 (2009)

    Article  MathSciNet  Google Scholar 

  14. Cilia, R., Gutiérrez, J.M.: Universal mappings for certain classes of operators and polynomials between Banach spaces. Math. Nachr. 290(17–18), 2788–2799 (2017)

    Article  MathSciNet  Google Scholar 

  15. Çaliskan, E., Rueda, P.: On distinguished polynomials and their projections. Ann. Acad. Sci. Fenn. Math. 37, 595–603 (2012)

    Article  MathSciNet  Google Scholar 

  16. Defant, A., Floret, K.: Tensor Norms and Operator Ideals. North-Holland, Amsterdam (1993)

    MATH  Google Scholar 

  17. Diestel, J.: Sequences and Series in Banach Spaces. Springer, New York (1984)

    Book  Google Scholar 

  18. Diestel, J., Jarchow, H., Tonge, A.: Absolutely Summing Operators. Cambridge Stud. Adv. Math. 43, Cambridge Univ. Press, Cambridge (1995)

    Book  Google Scholar 

  19. Diestel, J., Jarchow, H., Pietsch, A.: Operator Ideals. Handbook of the geometry of Banach spaces, vol. 1, pp. 437–496. North-Holland, Amsterdam (2001)

    MATH  Google Scholar 

  20. Diestel, J., Uhl, J.: Vector Measures. Mathematical Surveys Number 15, American Mathematical Society, Providence (1977)

    Book  Google Scholar 

  21. Dineen, S.: Complex Analysis on Infinite Dimensional Spaces. Springer, Berlin (1999)

    Book  Google Scholar 

  22. Emmanuele, G.: Remarks on the uncomplemented subspace \({\cal{W}}(E;F)\). J. Funct. Anal. 99, 125–130 (1991)

    Article  MathSciNet  Google Scholar 

  23. Emmanuele, G.: A remark on the containment of \(c_{0}\) in spaces of compact operators. Math. Proc. Camb. Philos. Soc. 111, 331–335 (1992)

    Article  Google Scholar 

  24. Fávaro, V.V., Mujica, J.: Convolution operators on spaces of entire functions. Math. Nachr. 291(1), 41–54 (2018)

    Article  MathSciNet  Google Scholar 

  25. Feder, M.: On the non-existence of a projection onto the space of compact Operators. Can. Math. Bull. 25, 78–81 (1982)

    Article  Google Scholar 

  26. Floret, K., García, D.: On ideals of polynomials and multilinear mappings between Banach spaces. Arch. Math. (Basel) 81(3), 300–308 (2003)

    Article  MathSciNet  Google Scholar 

  27. Ghenciu, I.: Complemented spaces of operators. Proc. Am. Math. Soc. 133(9), 2621–2623 (2005)

    Article  MathSciNet  Google Scholar 

  28. Ghenciu, I., Lewis, P.: Unconditional convergence in the strong operator topology and \(\ell _{\infty }\). Glasg. Math. J. 53, 583–598 (2011)

    Article  MathSciNet  Google Scholar 

  29. González, M.G., Gutiérrez, J.M.: The polynomial property (V). Arch. Math. (Basel) 75(4), 299–306 (2000)

    Article  MathSciNet  Google Scholar 

  30. John, K.: On the uncomplemented subspace \({\cal{K}}(X;Y)\). Czechoslov. Math. J. 42, 167–173 (1992)

    Article  MathSciNet  Google Scholar 

  31. Kalton, N.: Spaces of compact operators. Math. Ann. 208, 267–278 (1974)

    Article  MathSciNet  Google Scholar 

  32. Lassalle, S., Turco, P.: Polynomials and holomorphic functions on \({\cal{A}}\)-compact sets in Banach spaces. J. Math. Anal. Appl. 463(2), 1092–1108 (2018)

    Article  MathSciNet  Google Scholar 

  33. Mujica, J.: Complex Analysis in Banach Spaces. Dover Publ, Mineola (2010)

    Google Scholar 

  34. Muro, S., Pinasco, D., Savransky, M.: Dynamics of non-convolution operators and holomorphy types. J. Math. Anal. Appl. 468(2), 622–641 (2018)

    Article  MathSciNet  Google Scholar 

  35. Pełczyński, A.: On Banach spaces containing \(L_{1}(\mu )\). Stud. Math. 30, 231–246 (1968)

    Article  Google Scholar 

  36. Pełczyński, A.: On weakly compact polynomial operators on B-spaces with Dunford–Pettis Property. Bull. Pol. Acad. Sci. Math. 11, 371–377 (1963)

    MathSciNet  Google Scholar 

  37. Pérez, S.: Complemented subspaces of homogeneous polynomials. Rev. Mat. Complut. 31, 153–161 (2018)

    Article  MathSciNet  Google Scholar 

  38. Pietsch, A.: Operator Ideals. North-Holland, Amsterdam (1980)

    MATH  Google Scholar 

  39. Pietsch, A.: Ideals of multilinear functionals. In: Proceedings of the Second International Conference on Operator Algebras, Ideals and Their Applications in Theoretical Physics, Leipzig Teubner Texte Math. 62, pp. 185–199 (1983)

  40. Ribeiro, J., Santos, F.: Generalized multiple summing multilinear operators on Banach spaces. Mediterr. J. Math. 16(5), 20 (2019)

    Article  MathSciNet  Google Scholar 

  41. Ribeiro, J., Santos, F., Torres, E.R.: Coherence and compatibility: a stronger approach. Linear Multilinear Algebra (2020). https://doi.org/10.1080/03081087.2019.1710103

    Article  MATH  Google Scholar 

  42. Ryan, R.: Applications of topological tensor products to infinite dimensional holomorphy. Ph. D. Thesis, Trinity College, Dublin (1980)

  43. Stephani, I.: Generating systems of sets and quotients of surjective operator ideals. Math. Nachr. 99, 13–27 (1980)

    Article  MathSciNet  Google Scholar 

Download references

Acknowledgements

The authors thank the referees for their valuable suggestions that improved the final version of the manuscript. This paper was written while Sergio A. Pérez was a Postdoctoral Fellow in the School of Mathematics and Statistics at Universidad Pedagógica y Tecnológica de Colombia. He thanks Professor Richard Alexander De la Cruz Guerrero for being his advisor in this work. Sergio A. Pérez also thanks Fondo Nacional De Financiamiento Para La Ciencia, La Tecnología Y La Innovación “Francisco José De Caldas”- Minciencias and the Vicerrectoría de Investigación y Extensión (VIE) of the Universidad Pedagógica y Tecnológica de Colombia for supporting this project with SGI 2954. Finally this work will be part of the Grupo de Investigación de Ecuaciones Diferenciales, Modelación y Simulación (GEDMYS)-UPTC.

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Sergio A. Pérez.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

G. Botelho: Supported by CNPq Grant 304262/2018-8 and Fapemig Grant PPM-00450-17.

V.V. Fávaro: Supported by CNPq 310500/2017-6 and FAPEMIG Grant PPM-00217-18.

S. A. Pérez: Supported by Fondo Nacional De Financiamiento Para La Ciencia, La Tecnología Y La Innovación “Francisco José De Caldas” -Minciencias Convocatoria 848 de 2019 Grant 80740-081-2020-Uptc VIE SGI 2954.

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Botelho, G., Fávaro, V.V. & Pérez, S.A. Uncomplemented subspaces in operator and polynomial ideals. Rev Mat Complut 35, 851–869 (2022). https://doi.org/10.1007/s13163-021-00408-9

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s13163-021-00408-9

Keywords

Mathematics Subject Classification

Navigation